Sounds like side effects of the Imuran to me. The GI doctor had me on 100 mgm of 6MP for a month and my white count dropped sharply. I had the same symptoms as you. He took me off the 6MP for a two week period (ending this Friday). I cannot tell you how much better I feel! I am down to 15 mg of prednisone, take a Cort enema nightly and Canasa in the morning. My fatigue has lessened drastically the past few days, no headache and I am sleeping better, no joint pain either. To tell you the truth, I don't think I am even going to go back on the 6MP. I see a GI specialist, who my regular GI recommended, over at the Univ of PA Hospital on Sept 24th. Can't wait to see what he has to say.
If I may add, I increased my probiotic to three per day instead of two and take three fish oil capsules instead of one daily now too. I also am on six Colazal daily (was taking nine but didn't see any diff in my condition with them either). I watch what I eat.....no spicy, no greasy, no red meat. I try to eat baked salmon three to four times a week. I love it! I don't want to jinx myself but I THINK I am finally coming out of this flare which started the end of May. Good luck!!!! OH....I was taking Benicar for high blood pressure, but for some reason or other my blood pressure, without medicine has decreased to 110/60!!! I have no idea whether this this due to the fish oil or what. I did take a Benicar but got very dizzy. So for the past three days I haven't taken any blood pressure meds but monitor my BP four to five times a day and it stays between 105-115 systolic to 60-70 diastolic.!!! Go figure.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Meds as of June 09: Colazal (6 per day), 6MP (50 mgm), Probiotic (upped to 3 per day), Fish oil capsule, calcium, multivitamin, Cort enema nightly, Canasa in morning. Also taking Benicar and Toprol to control high blood pressure. Getting old is a b****.